MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81104
Medical Device Problem Codes Difficult to Insert (1316); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a supraventricular tachycardia procedure, the catheter did not keep its curve and a delay occurred.A new catheter was opened and manipulated, however the physician preferred the feel of the first catheter.Therefore, the first catheter inserted again and was not able to advance into the coronary sinus.A livewire catheter was then used to complete the procedure with no consequences to the patient.
 
Additional Manufacturer Narrative
One decapolar, inquiry steerable diagnostic catheter was received for evaluation.The catheter was found to have the handle cap partially unscrewed.Once tightened, the catheter deflected when actuating the steering mechanism, and deflected in the correct shape according to specifications.The catheter was then able to maintain its curve upon release of the steering mechanism.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported deflection issue and subsequent delay was due to the handle cap being partially unscrewed.The cause for the position of the handle cap remains unknown.

Brand Name
INQUIRY STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key12447249
Report Number2030404-2021-00057
Device Sequence Number4381656
Product Code DRF
UDI-Device Identifier05414734302975
UDI-Public05414734302975
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIBI-81104
Device Catalogue NumberIBI-81104
Device Lot Number8003081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1